Ohio, 2025

Flood and Damaging Winds in Ohio, June 25, 2025

June 25, 2025 · NWS ILN · 6 events in 4 counties and zones

Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 12:28 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 25, 12:28 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
128 PM EDT Wed Jun 25 2025

.SYNOPSIS...
Hot and humid conditions will continue through much of the week. The
chance of showers and storms, mainly in the afternoon and evening,
will increase as the week progresses, with the most widespread
coverage expected this weekend through Monday. Cooler and drier
conditions are expected by next Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
With the subtle flattening of the mid/upper level ridge, allowing
for a belt of slightly stronger midlevel flow to evolve into northern
parts of the region, diurnally-driven SHRA/TSRA is already increasing
in coverage early this afternoon. This is occurring amidst a
strongly unstable environment, that, with slightly stronger flow,
will allow for subtle increases in coverage/organization/severe
potential than was the case locally on Tuesday. Do think that the
severe potential will be confined to downburst potential (due to
DCAPE ~1000 J/kg) with the strongest storms, with isolated damaging
winds possible. Still, this severe potential is still expected to
remain rather isolated in nature.

Do think that the MRGL SWODY1 from SPC is well-placed and well-
warranted given the setup. The greatest potential for a localized
severe threat should evolve from EC IN through WC/central OH through
late afternoon where the better flow will evolve, although certainly
an isolated strong/severe storm will be possible just about
anywhere. There is a signal that an outflow may expand through most
of the local area into early evening, setting up near/S of the OH Rvr
where storm activity should be focused in the hour or two before
sunset. This expanding outflow/stable air should shunt the storm
activity progressively to the SE with time, yielding mostly dry
conditions into mid evening for the majority of the local area.

Temps are again reaching into the lower 90s, with heat index values
around 100F. Temps will be impacted by expanding storm coverage and
outflows into mid/late afternoon, so the near-100F heat index values
are expected to dwindle as this occurs.

The storm activity will come to an end after sunset. This will occur
as the environment stabilizes due to outflows/gust fronts
progressively from NW to SE through this evening. Temps tonight will
again bottom out in the lower to mid 70s amidst muggy conditions.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
More of the same is on tap for Thursday/Thursday night, with some
diurnally- driven SCT convection expected locally during the
afternoon and evening. This environment will be very similar to what
we are experiencing today, with weak shear but a favorable thermo
environment supporting outflow-driven storm evolution with downburst-
driven gusty to isolated damaging wind potential.

As mentioned, the storm environment on Thursday is not too
dissimilar from what we have in our region today. This applies to the
heat potential as well, even with the continuation of the flattening
of the mid/upper level ridge centered to our SE. While the
potential/probability for heat index values to reach 100F
Thursday/Friday is not /quite/ as high/widespread as has been the
case Mon/Tue/Wed, there is enough of a signal for heat index values
to approach 100F in a few spots on both days. This, combined with
the extended nature of this heat (with little relief at nighttime as
lows dip into the lower to mid 70s amidst muggy conditions),
prompted the decision to extend the Heat Advisory through Friday
evening. It is well-recognized that there may be some spots that
don't reach a heat index threshold of 100F on Thu/Fri, but we are
still expecting daily peak heat index values in the upper 90s just
about everywhere, with some lower 100s still possible. With the
cumulative impacts of heat and the lack of any /real/ relief on the
doorstep, felt that it was best to extend the advisory and continue
messaging the impacts from this heat/humidity.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Forecast was initialized using the national blend of models.

Heights will not experience a lowering until Mon night/Tue when an
upper trough crosses the region. This will promote a continuation of
the heat and humidity through Mon night, with only a moderate
decrease in temperatures of about 5 degrees afterward.

Precip chances during this time are strongly correlated to the
natural diurnal, with chance/low chance pops overnight, increasing
during the early part of the day and topping out in the afternoon
with likely-categorical showers/thunderstorms. The highest pops of
the forecast occur on Sat and again Mon/Mon evening.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered SHRA/TSRA are expected locally through about 22z before
coverage wanes rapidly thereafter. Decided to add a TEMPO TSRA at nrn
sites while maintained a PROB30 at srn sites given expectations for
differences in coverage/timing anticipated through the first few
hours of the TAF period. Of course, rapid reductions in VSBYs will be
the primary concern with this activity, although abrupt changes in
wind speed/direction will also be possible. These potential impacts
will be handled with amendments as needed.

Outside of diurnally-driven SHRA/TSRA, VFR conditions will prevail
before some BR/VSBY reductions again develop at KLUK (and potentially
even KILN) in the several hours around daybreak. VFR Cu this
afternoon/evening will dissipate toward/beyond sunset, with just a
few mid/high clouds through the nighttime.

Light westerly winds at 10 knots or less this afternoon will return
to light and variable again tonight. VFR Cu development is expected
again past 15z Thursday.

OUTLOOK...Thunderstorms are possible each day Thursday through
Monday, mainly in the afternoon and evening of each day.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Franks
AVIATION...KC
Hazardous weather outlook, Jun 25, 3:03 AM EST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EDT Wed Jun 25 2025

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-080-082-260815-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Highland-Pike-
403 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered storms with the potential for strong to damaging winds and
localized flooding will be possible this afternoon through early
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices will approach 100 Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ075-080-KYZ089>100-OHZ078-079-081-088-260815-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Scioto-
403 AM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated storms with the potential for strong to damaging winds and
localized flooding will be possible this afternoon through early
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices will approach 100 Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 12:01 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
101 PM EDT Wed Jun 25 2025

OHZ044-045-251745-
Logan OH-Union OH-
101 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LOGAN
COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN UNION COUNTIES IN
CENTRAL OHIO THROUGH 145 PM EDT...

At 100 PM EDT, a strong thunderstorm was located over West Mansfield,
moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Marysville, Richwood, West Mansfield, Rushsylvania, Ridgeway,
Raymond, New Jerusalem, Byhalia, Broadway, Somersville, Big Springs,
Essex, and East Liberty.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4051 8356 4050 8352 4050 8326 4024 8335
      4039 8373 4052 8371
TIME...MOT...LOC 1700Z 278DEG 22KT 4042 8359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark
Special weather statement, Jun 25, 12:03 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
103 PM EDT Wed Jun 25 2025

OHZ055-056-065-251745-
Licking OH-Fairfield OH-Franklin OH-
103 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN...NORTHERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES
THROUGH 145 PM EDT...

At 102 PM EDT, a strong thunderstorm was located over Easton, moving
east at 15 mph.

HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Columbus, Westerville, Reynoldsburg, Gahanna, Pataskala, Minerva
Park, Beechwood Trails, Easton, Summit Station, Granville South,
Whitehall, Etna, New Albany, Jersey, Kirkersville, Alexandria, Port
Columbus Airport, State Route 310 at State Route 161, Huber Ridge,
and State Route 158 at State Route 204.

This includes I-70 in Ohio between mile markers 114 and 123.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4001 8297 4012 8294 4013 8256 3988 8260
TIME...MOT...LOC 1702Z 280DEG 15KT 4006 8287

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 25, 12:10 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
110 PM EDT Wed Jun 25 2025

INZ050-058-251745-
Fayette IN-Wayne IN-
110 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN WAYNE AND
NORTHERN FAYETTE COUNTIES THROUGH 145 PM EDT...

At 110 PM EDT, a strong thunderstorm was located near Dublin, moving
east at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Connersville, Cambridge City, Hagerstown, Dublin, Waterloo, Milton,
East Germantown, Mount Auburn, Bentonville, Mettel Field, Beesons,
and Jacksonburg.

This includes I-70 in Indiana between mile markers 134 and 142.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8522 3987 8522 3987 8520 3990 8520
      3995 8506 3973 8503 3973 8504 3968 8503
      3971 8530 3979 8530
TIME...MOT...LOC 1710Z 263DEG 5KT 3980 8527

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Clark
Special weather statement, Jun 25, 12:31 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
131 PM EDT Wed Jun 25 2025

OHZ055-056-065-251815-
Licking OH-Fairfield OH-Franklin OH-
131 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN...NORTHWESTERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES
THROUGH 215 PM EDT...

At 131 PM EDT, a strong thunderstorm was located over Pataskala,
moving east at 15 mph.

HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Gahanna, Pickerington,
Bexley, Heath, Granville, Pataskala, Johnstown, Baltimore, Buckeye
Lake, Hebron, Millersport, Granville South, Beechwood Trails, Easton,
Summit Station, and Fairfield Beach.

This includes the following Interstates...
 I-70 in Ohio between mile markers 98 and 129.
 I-71 in Ohio between mile markers 105 and 111.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3982 8252 3994 8306 4011 8288 4019 8238
TIME...MOT...LOC 1731Z 280DEG 12KT 4002 8272

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 25, 12:33 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
133 PM EDT Wed Jun 25 2025

OHZ045-046-251815-
Delaware OH-Union OH-
133 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO THROUGH 215 PM
EDT...

At 133 PM EDT, a strong thunderstorm was located near Richwood,
moving east at 15 mph.

HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Delaware, Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Delaware State Park, Raymond, Bellepoint, Broadway, Warrensburg,
Pharisburg, Watkins, Somersville, New Dover, and State Route 257 at
US Route 36.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4048 8325 4044 8325 4043 8302 4015 8319
      4027 8349 4048 8342
TIME...MOT...LOC 1733Z 280DEG 12KT 4039 8335

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 25, 12:42 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Wed Jun 25 2025

INZ050-058-059-OHZ042-060-251830-
Fayette IN-Wayne IN-Union IN-Darke OH-Preble OH-
142 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE...UNION AND
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...NORTHWESTERN PREBLE AND
SOUTHWESTERN DARKE COUNTIES IN WEST CENTRAL OHIO THROUGH 230 PM
EDT...

At 142 PM EDT, a strong thunderstorm was located near Glenwood,
moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty,
Hagerstown, New Paris, Dublin, West College Corner, Glenwood, Salem,
Waterloo, Columbia, Bunker Hill, Abington, Brownsville, Milton,
Greens Fork, East Germantown, and Spring Grove.

This includes the following Interstates...
 I-70 in Indiana between mile markers 134 and 156.
 I-70 in Ohio between mile markers 0 and 5.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
      3991 8520 3996 8467 3954 8483 3953 8530
TIME...MOT...LOC 1742Z 273DEG 12KT 3970 8529

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark

The radar

The Cincinnati radar (KILN), 118 km away, was scanning. The volume nearest the first event began at 17:46 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Licking

When
June 25, 12:48 PM EST to 12:50 PM EST
Where
Licking County, 1.48 mi SSE of Pataskala Zeune Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.960, -82.640

Several trees and power lines were downed along U.S. Route 40 between Etna and Kirkersville.

Thunderstorm Wind, Delaware

When
June 25, 12:54 PM EST to 12:56 PM EST
Where
Delaware County, 0.43 mi N of Warrensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.306, -83.169

Two trees were downed at the intersection of Ostrander Road and State Route 257.

Flood, Licking

When
June 25, 1:00 PM EST to 3:00 PM EST
Where
Licking County, 1.06 mi E of Pataskala Zeune Arpt to 1.47 mi NE of Pataskala Zeune Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
39.980, -82.630

High water was reported over York Road between Refugee and Blacks Road.

Thunderstorm Wind, Shelby

When
June 25, 2:51 PM EST to 2:53 PM EST
Where
Shelby County, 0.36 mi WSW of Sidney
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.279, -84.157

A tree was downed on a power line on South Ohio Street.

Thunderstorm Wind, Shelby

When
June 25, 2:52 PM EST to 2:54 PM EST
Where
Shelby County, 0.43 mi W of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.281, -84.158

Several large trees were downed on the south side of Sidney, including on Franklin and Ohio Avenues.

Thunderstorm Wind, Champaign

When
June 25, 3:49 PM EST to 3:51 PM EST
Where
Champaign County, 0.46 mi S of Urbana
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
40.113, -83.750

Several large tree branches were downed near Lafayette Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256945, 1256946, 1256947, 1256948, 1256949, 1256950.